|The name of the preparation
||Character; dose; package
||Price after refund
||In which pharmacy?
15 mg + 500 mg (1 tablet contains: 500 mg of paracetamol, 15 mg of codeine phosphate);
Note: reimbursed drug prices are in line with the regulations in force from July 1, 2018.
The drug is available without a prescription
What is Antidol?
The preparation with analgesic and antipyretic effect, contains Paracetamol
What does Antidol contain and how does it work?
It is a combined preparation containing paracetamol and codeine. Paracetamol has analgesic and antipyretic effects. The mechanism of its action consists in inhibiting the activity of cyclooxygenase 2 (COX-2) in the brain and in the spinal cord, the enzyme responsible for the synthesis of prostaglandins. Paracetamol has no anti-inflammatory activity because it practically does not inhibit the activity of cyclooxygenases and prostaglandin synthesis in peripheral tissues. It does not damage the gastric mucosa. It does not inhibit platelet aggregation and does not affect the coagulation process. The other component of the preparation is codeine, a painkiller from the opioid group, acting on the central nervous system. Codeine is metabolised to the active metabolite - morphine, involving the 2D6 cytochrome P450 isoenzyme. In people with reduced activity of this isoenzyme analgesic effect of codeine may not be enough. On the contrary, in the case of increased activity of this isoenzyme, there is a risk of toxic effects of opioids, even when using the usual recommended doses.
The preparation has a longer and stronger analgesic effect than any of the active substances used as monotherapy. Following oral administration, paracetamol and codeine are well absorbed from the gastrointestinal tract. The maximum concentration of paracetamol in the blood is obtained after 30-90 minutes, and codeine after 60 minutes of taking the preparation. Both components of the preparation penetrate the placenta and into breast milk.
When to use Antidol?
The preparation is indicated in pains of various origin of moderate or severe intensity (headache, dysmenorrhoea, pain after tooth extraction, osteoarticular pain, also post-traumatic, post-traumatic pain of soft tissues).
Codeine is indicated in adults and adolescents over 12 years of age in the treatment of acute moderate pain that does not occur after other analgesics used as monotherapy, such as paracetamol or Ibuprofen
When not to use this preparation?
Unfortunately, even if there are indications to use the preparation, it can not always be used. You can not use the preparation if you are allergic (you are hypersensitive) to any of the ingredients or other opioids.
The use of the preparation is contraindicated in people:
· With severe renal or hepatic impairment
· With alcoholism
· With respiratory failure, regardless of its severity
· Deficient in Glucose
-6-phosphate dehydrogenase or methemoglobin reductase
· With haemolytic anemia
· In children and adolescents up to 18 years of age after removal of the palatal and / or pharyngeal tonsil as part of the treatment of obstructive sleep apnea syndrome
· MAO inhibitors
that have been used concurrently or over the last two weeks
· In children up to 12 years of age (risk of toxic effects of opioid medicines)
· Rapidly metabolizing drugs involving the 2D6 cytochrome P450 isoenzyme
· In women during the first trimester of pregnancy
· In women who are breast-feeding.
Take special care with Antidol?
Certain diseases and other circumstances may constitute a contraindication to use or indication to change the dosage of the preparation. In some situations it may be necessary to carry out specific check-ups.
Do not use doses higher than recommended, as this will not increase the effectiveness of the medicine and may cause serious side effects, including liver damage and necrosis.
Do not use other paracetamol or codeine medicines in parallel because of the risk of overdose and severe side effects (including liver damage). Check that other medicines used do not contain paracetamol or codeine.
Use with caution in patients with bronchial asthma; Do not use during an acute attack of asthma.
Prolonged use of high doses of codeine can lead to addiction.
Abrupt cessation of codeine use may result in withdrawal symptoms, including increased irritability.
If analgesics are used for a long time and / or at high doses, headaches may be present or worsen, which should not be treated with increased doses of the preparation. In this case, please consult your doctor.
Take special care and consult a doctor before using the product if you suspect or have been diagnosed with:
· Liver problems
· Kidney problems
In these cases, it may be necessary for the doctor to reduce the dose accordingly and / or increase the interval between doses.
In people with alcohol-related liver disease without cirrhosis, the risk of toxic effects of paracetamol increases.
Do not drink alcohol (including medicines containing alcohol) during the use period. Consumption of alcohol during the use of the preparation may lead to toxic liver damage and its inefficiency and to the effect of codeine.
In people who are debilitated, undernourished or regularly consuming alcohol, there is an increased risk of liver damage.
The product should be used with caution in people with head injury, as codeine contained in the preparation may exacerbate existing intracranial hypertension.
Caution should be exercised in people with biliary disease (cholelithiasis), intestinal obstruction
or abdominal diseases. In patients after gallbladder removal and in patients with cholelithiasis, codeine may cause acute abdominal pain (symptoms may resemble a heart attack) associated with the bile or pancreas, accompanied by Oddi sphincter (a sphincter of the hepato-pancreatic bulb).
Be cautious and consult your doctor before using the product if you suspect or have been diagnosed with:
· Addison's disease (adrenocortical insufficiency)
· Thyroid dysfunction
· Prostatic hyperplasia or impaired urine outflow
· Chronic obstructive pulmonary disease (COPD)
· Kidney or liver problems
· Respiratory system disorders
· Head injuries or increased intracranial pressure (because codeine contained in the preparation may exacerbate existing intracranial hypertension)
· Addiction to alcohol (increased risk of liver damage)
· Abuse of alcohol or medicines in the past
· If you have recently undergone surgery on the digestive system
· If you are an elderly person.
Codeine is metabolised to the active metabolite - morphine, involving the 2D6 cytochrome P450 isoenzyme. In people with reduced activity of this isoenzyme analgesic effect of codeine may not be enough. On the contrary, in people with increased activity of this isoenzyme the metabolism is fast and there is a risk of opioid toxicity, even when using the usual recommended doses. The main symptoms of opioid toxicity are: confusion, drowsiness, shallow breathing, pupil reduction, nausea, vomiting, constipation and lack of appetite. In severe cases, cardiac arrest and respiratory failure may occur, which may be life-threatening.
Codeine is not recommended for children with possible respiratory disorders, including children with neuromuscular disorders, severe cardiac or respiratory disorders, upper respiratory or lung infections, multiple organ trauma or extensive surgery. These factors may increase the symptoms of morphine toxicity.
Does this preparation affect the ability to drive vehicles?
Do not drive or operate machines / machines during the period of application. The preparation may cause psychomotor disorder (including dizziness and drowsiness) and may interfere with the ability to drive vehicles and operate machines / machines.
Dosage of Antidol
The preparation is in the form of tablets for oral use. Do not exceed the recommended doses, because it will not increase the effectiveness of the drug and may harm your health and life. If you have any doubts about the use of the preparation, consult your doctor.
The product should be used in the lowest effective dose for the shortest possible time.
Adults and adolescents after the age of 12: 1-2 tablets up to 4 times a day, not more often than every 6 hours. Do not use more than 6 tablets a day.
You should not use the preparation for more than 3 days without consulting your doctor. If you do not get a significant pain relief, consult your doctor.
In patients with renal insufficiency, close medical supervision is necessary (risk of accumulation of paracetamol and codeine in the body). If necessary, your doctor will advise you to reduce the dose and extend the intervals between doses. In case of severe renal failure, if the creatinine clearance is less than 10 ml / min, do not use more than every 8 hours.
In people with hepatic impairment, with Gilbert's syndrome and in the elderly, it may be necessary to increase the interval between doses and / or reduce the dose; please consult your doctor.
Do not use with other medicines containing paracetamol or codeine.
The tablets should be taken after a meal with a lot of liquid.
Do not use in children under 12 years of age.
Can Antidol be used during pregnancy and breastfeeding?
During pregnancy, do not use any medicine without consulting your doctor!
It is very important that before using any medicine during pregnancy or breastfeeding, consult a physician and explain beyond any doubt the potential risks and benefits associated with the use of the drug. If you are pregnant or planning to become pregnant, consult your doctor before using the product.
The use of the preparation in women in the first trimester of pregnancy is contraindicated.
Avoid using the product during pregnancy. Codeine has morphine-like properties and can cause inhibition of the neonatal respiratory center associated with the use of codeine by the mother during pregnancy (even for short-term use), respiratory malformations and the risk of withdrawal syndrome in the newborn.
Do not use during delivery.
The use of the preparation during breast-feeding is contraindicated.
Can I use other preparations in parallel?
Tell your doctor about all medicines you have recently taken, including those that are over the counter.
· Due to the content of paracetamol:
Do not use if other medicines containing paracetamol are taken (risk of paracetamol overdose and serious side effects, including liver damage). Check whether other medicines used do not contain paracetamol.
Do not consume alcohol during the use period. Consumption of alcohol during the use of the preparation may lead to toxic liver damage and its inefficiency.
Medicines increasing hepatic metabolism, including rifampicin, antiepileptics (eg phenytoin, carbamazepine), barbiturates (eg phenobarbital), hypnotics and some antidepressants used in parallel with paracetamol increase the risk of liver damage, even if paracetamol is used at the recommended doses.
Long-term use of paracetamol may increase the effect of anticoagulants from the coumarin group (eg Warfarin
) increasing the risk of bleeding. The INR should be monitored during the parallel use of these drugs, as well as within a week after discontinuation of paracetamol.
Drugs that accelerate gastric emptying (eg Metoclopramide
) increase the rate of absorption of paracetamol, and drugs that delay gastric emptying (eg propantelina) or food delay its absorption and the occurrence of its effects.
Cholestyramine delays the absorption of paracetamol.
Parallel use of paracetamol and zidovudine (AZT) increases the risk of bone marrow damage. Parallel use of these drugs is possible only on the order of a doctor.
Caution should be exercised if isoniazid is used in parallel (risk of liver damage).
Probenecid prolongs the time of paracetamol excretion; the dose of paracetamol should be reduced.
Salicylamide extends the elimination of paracetamol.
It is contraindicated to use the preparation with MAO inhibitors and within 2 weeks after discontinuing their use. Paracetamol used with MAO inhibitors may cause arousal and high fever.
The use of paracetamol with non-steroidal anti-inflammatory drugs (NSAIDs) increases the risk of renal dysfunction.
Paracetamol may cause a reduction in the concurrent use of lamotrigine.
Ranitidine, propranolol, metyrapone, phenazone and isoniazid may prolong the half-life of paracetamol.
Paracetamol may affect the results of some laboratory tests (eg blood glucose determination, liver function tests, pancreatic insufficiency assessment, prothrombin time measurement, urine metadrenaline test and others).
· Due to the codeine content:
Do not drink alcohol or take alcohol-containing medicines during the period of application. Alcohol consumption intensifies the sedative effect of opioid drugs.
Due to the risk of hypertensive crisis, the use of the preparation is contraindicated in people who currently take MAO inhibitors or those who have been taking the last two weeks.
Caution should be exercised when using the preparation with the following drugs, due to the risk of respiratory depression, occurrence of consciousness disorders and other serious adverse effects resulting from central nervous system depression:
· Analgesic morphine derivatives (eg alfentanil, dextromoramide, dextropropoxyphene, dihydrocodeine, fentanyl, hydromorphone, morphine, oxycodone, pethidine, phenoperidin, remifentanil, sufentanil, tramadol)
· Morphine derivatives with antitussive effect (dextromethorphan, noscapine, pholcodine, codeine, ethylmorphine)
· Anxiolytics, sedatives and hypnotics (benzodiazepines, barbiturates, others such as meprobamate), methadone, neuroleptics (chlorpromazine, thioridazine, perphenazine), antidepressants (imipramine, Amitriptyline
, doxepin, mianserin, mirtazapine, trimipramine), antihistamine blocking drugs H1, antihypertensives with central action, baclofen, thalidomide.
The use of codeine with cholinolytic drugs (eg ipratropium bromide, scopolamine, atropine) can lead to paralytic ileus.
Codeine may reduce the effect of metoclopramide on gastrointestinal motility.
Cimetidine can inhibit the metabolism of opioids.
What side effects can occur?
Like all medicines, Antidol 15 can cause side effects, although it will not occur in all patients who use this medicine. Remember that the expected benefits of using the drug are usually greater than the damage resulting from the occurrence of side effects.
Possible side effects include: nausea, vomiting, constipation, dry mouth, increased liver enzymes (in the case of overdose of paracetamol or long-term use may be acute liver failure, liver damage or necrosis), renal dysfunction, hematological disorders (thrombocytopenia, leukopenia, agranulocytosis, pancytopenia), fatigue, headache and dizziness, inhibition of the respiratory center (at high doses and in patients after head injuries), sleep disorders, euphoria (at high doses), visual disturbances (at high doses), tinnitus, eye-hand coordination (after high doses), pulmonary edema (especially after taking high doses and in people with pre-existing lung function disorders), shortness of breath, bronchospasm. Possible hypersensitivity reactions: pruritus, rash, urticaria, erythema, angioneurotic edema
(swelling may affect the face, larynx, tongue and may impede breathing), bronchospasm, shortness of breath, excessive sweating, rapid decrease in blood pressure, up to the symptoms of anaphylactic shock. Very rarely severe skin reactions, including acute generalized pustular exanthema, toxic epidermal necrolysis, Stevens and Johnson syndrome, which can lead to death. In the event of the first signs of hypersensitivity, discontinue use and immediately consult a physician.
The codeine contained in the preparation may cause respiratory center inhibition, dizziness, drowsiness, headache associated with long-term use, pruritus, sweating, vomiting, constipation, nausea, indigestion, dry mouth, acute abdominal pain associated with biliary disorders or acute inflammation pancreas (mainly in patients after the removal of the gall bladder) and increase in smooth muscle tone. After chronic use or high doses, addiction may develop, as well as tolerance to analgesic and antitussive effects. Withdrawal symptoms may occur after discontinuation of the preparation and in a newborn mother using codeine during pregnancy.
Other preparations on the Polish market containing codeine + paracetamol
Dafalgan Codeine (coated tablets)
Efferalgan Codeine (effervescent tablets)
Talvosilen forte (capsules)